Illinois, 2014

Tornadoes in Illinois, June 7, 2014

June 7, 2014 · NWS LSX · 2 events in 1 county or zone

An area of low pressure tracked east across northern Missouri. Showers and thunderstorms developed along a trough associated with it during the afternoon and early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

An area of low pressure tracked east across northern Missouri. Showers and thunderstorms developed along a trough associated with it during the afternoon and early evening hours. Some of the storms produced weak tornadoes. Five tornadoes occurred in the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 7, 2:56 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 7, 2:56 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT Sat Jun 7 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 354 PM CDT Sat Jun 7 2014

(Through Tonight)

Surface low that is now located near Kirksville will continue to
move to the east this evening.  Scattered showers and weak
thunderstorms have developed along a trough currently over east
central Missouri that will move east across the far eastern Missouri
and Illinois counties late this afternoon and early this evening.
These storms have shown very little lightning, however they have
produced some rotation in and area 0-1km SRH of 150 m2/s2 per latest
20Z SPC mesoanaylsis.  SBCAPE has also increased to 1000-2000 J/kg
range ahead of the line, so there could be an gradual increase in
it's strength in the next hour or two.  So there remains the
potential through early this evening for a few severe
thunderstorms.  There is also the potential for locally heavy
downpours the next few hours over far northeast Missouri into west
central Illinois.  Novelty, Missouri has picked up over 2 inches of
rain this afternoon associated with the MCV collocated with the
surface low.

These storms will continue to move east early this evening and dry
weather is expected over the CWA by late tonight.

Britt

.LONG TERM:  (Tonight through Friday)
Issued at 322 AM CDT Sat Jun 7 2014

(Sunday)

Surface baroclinic zone will shift back to the south of CWA on Sunday
with dry weather expected. Look for high temperatures in the upper 70s
and low 80s or about normal for early June.

(Monday - Friday)

Continued unsettled weather is likely for the next work week as
quasi-stationary front wavers back and forth. NWP model guidance
continues to insist that a system will close off across the mid-
Mississippi Valley Tuesday/Wednesday bringing likely showers and
thunderstorms areawide.

Highs will remain near normal for the majority of the extended before
warming back up above normal...i.e. highs in the 80s for Thursday and
Friday.

Gosselin

&&

.AVIATION:  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1242 PM CDT Sat Jun 7 2014

Surface low currently in west central MO will move northeastward to
just south of KUIN by 00Z and then into central IN by 12Z Sunday.
This low will be accompanied by an initial wind shift/convergence
zone to the southwest, and then winds veering to northwest with
the passage of the actual cold front late this afternoon and this
evening. The ongoing showers and thunderstorms arcing from northern
MO through east central MO/southwest IL will be the primary
precipitation. Additional scattered showers and thunderstorms may
occur mid-late afternoon into the early evening along the southwest
wind shift and impact the St. Louis area, but confidence is low on
this development and hence only have a VCTS. A mix of low-end VFR
and MVFR cigs are expected through the afternoon, with deteriorating
flight conditions and development of IFR this evening in the wake
of the cold front. Flight conditions should gradually improve
Sunday morning into the afternoon.

Specifics for KSTL:

The ongoing showers and thunderstorms will impact the terminal
through around 19z. Additional scattered showers and thunderstorms
may occur mid-late afternoon into the early evening along a
southwest wind shift, but confidence is low on this development
and hence only have a VCTS. A mix of low-end VFR and MVFR cigs
are expected through the afternoon, with deteriorating flight
conditions and development of IFR late this evening in the wake
a cold front. Flight conditions should gradually improve Sunday
morning into the afternoon.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 7, 3:31 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT SAT JUN 7 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
431 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW
TORNADOES...LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS ARE
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF THUNDERSTORMS CONTINUES SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING.

BRITT

In the hours before

Local storm report, Jun 7, 2:31 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FUNNEL CLOUD     1 NE OWENSVILLE         38.36N  91.48W
06/07/2014                   GASCONADE          MO   FIRE DEPT/RESCUE

            OWENSVILLE FIRE CHIEF OBSERVED A FUNNEL CLOUD FOR
            SEVERAL MINUTES NORTH OF HIGHWAY 28 JUST NORTHEAST OF
            OWENSVILLE. THERE COULD HAVE BEEN A BRIEF TORNADO
            TOUCHDOWN AS THERE WAS A PUBLIC REPORT OF DEBRIS IN THE
            AIR.

&&

FGLASS
Local storm report, Jun 7, 3:16 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   TRAINED SPOTTER

            RELATIVE OF NWS CHICAGO EMPLOYEE REPORTED A TORNADO
            WITH DEBRIS MOVED THROUGH PART OF ST. PETERS NEAR
            HARVESTER AND MCCLAY ROAD. TIME APPROXIMATED FROM RADAR.

&&

KANOFSKY
Local storm report, Jun 7, 3:20 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     WALL CLOUD       HAZELWOOD               38.78N  90.36W
06/07/2014                   ST. LOUIS          MO   STORM CHASER

            STORM CHASER OBSERVED RAPIDLY ROTATING WALL CLOUD
            CROSSING OVER HWY 370 AT EARTH CITY

&&

JP
Local storm report, Jun 7, 4:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          HARVESTER               38.75N  90.58W
06/07/2014                   ST. CHARLES        MO   COUNTY OFFICIAL

            DAMAGE TO STRUCTURES NEAR HWY 94 AND
            JUNGERMANN...INCLUDING DAMAGE TO A CLUB FITNESS...AS
            WELL AS 8 TO 9 HOMES IN THE SUBDIVISION BEHIND THE CLUB
            FITNESS. ADDITIONAL TREE DAMAGE OBSERVED AT HWY 94 AND
            PRALLE...AS WELL AS HWY 94 AND QUEENSBROOK.

&&

JP
Local storm report, Jun 7, 4:13 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     ST. CHARLES             38.79N  90.52W
06/07/2014                   ST. CHARLES        MO   NWS EMPLOYEE

            SHINGLES BLOWN OFF OF ROOFTOPS OFF TWO HOUSES IN THE
            2400 BLOCK OF SPRING MILL ESTATE DRIVE

&&

JP
Local storm report, Jun 7, 4:18 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   NWS EMPLOYEE

            ROOF DAMAGE TO HOME AT 2979 MCCLAY ROAD...10FT X 6FT
            SECTION OF ROOF BLOWN OFF. 50 TO 60FT TALL PINE TREE
            SNAPPED HALFWAY UP.

&&

JP

The radar

The St Louis radar (KLSX), 72 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Monroe

When
June 7, 4:19 PM CST to 4:20 PM CST
Where
Monroe County, 0.31 mi SSE of Fults to 0.4 mi ESE of Fults
Rating
EF0
Path length
0.34 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
38.166, -90.218

A tornado touched down on the north end of Fults, just north of Ivy Road, southwest of where the train tracks cross Ivy Road. In this location the corn crop was snapped off. The tornado continued to the northeast snapping off half of a large maple tree. The tree fell onto a house causing moderate damage. Also, several smaller trees in the area were damaged. The tornado then crossed Ivy Road and took off a side section of an old barn before lifting and dissipating on the south side of Bluff Road. The tornado was rated EF0. It was on the ground for a third of a mile with a max path width of 40 yards.

Tornado, Monroe

When
June 7, 4:43 PM CST to 4:44 PM CST
Where
Monroe County, 3.63 mi N of Ames to 3.75 mi N of Ames
Rating
EF0
Path length
0.3 mi
Path width
30 yd
Reported by
NWS Employee
Coordinates
38.202, -90.056

A tornado touched down just north of Lohrberg Drive and broke several large tree limbs. The tornado continued to the northeast and crossed Ames Road. More tree damage occurred on the east side of Ames Road just north of intersection with Lohrberg Drive before lifting and dissipating. The tornado was rated EF0. It was on the ground for a third of a mile with a max path width of 30 yards.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyThe tornado archive for Illinois, 2014Warnings in Illinois, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525711, 525712.